Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 2001, 4:47 AM CDT for Morgan County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 4:47 AM CDT (09:47 UTC)
- Expired
- Jun 4, 2001, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 040953 FFWSGF MOC141-041300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 447 AM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 800 AM CDT * AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR SEDALIA...MOVING EAST AT 20 MPH. DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAD ALREADY FALLEN THIS MORNING NORTH OF A PYRMONT TO GLENSTED LINE IN FAR NORTHERN MORGAN COUNTY...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE BETWEEN 5 AM AND 8 AM. * SLOW MOVING THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...FLORENCE AND SYRACUSE. LAT...LON 3867 9304 3855 9305 3856 9277 3868 9285 $$ BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:45 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 4, 3:45 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 AM CDT MON JUN 4 2001 CHANCE FOR FLOODING RAINS TODAY BIGGEST CHALLENGE OF THIS FORECAST. MVC NOW MOVING ACROSS NORTHERN MISSOURI. SRN EXTENT OF THIS FEATURE FOCUS FOR THUNDERSTORMS THIS MORNING...WITH SOME TRAINING EVIDENT ON RECENT RADAR MOSAICS ACROSS FAR NORTHERN CWA. WILL REISSUE FFW AND RESTRICT IT TO THIS AREA...AS REDEVELOPMENT TODAY FARTHER SOUTH UNLIKELY. FLASH FLOOD GUIDANCE IN THIS AREA VERY LOW. WARM FRONT TO MOVE INTO CENTRAL CWA BY LATE AFTERNOON...AND TEMPS SOUTH OF THE FRONT WILL LIKELY RESPOND DRAMATICALLY. WILL RAISE HIGHS WELL INTO THE 80S THERE. NEXT CHANCE FOR PRECIP TUESDAY IN NORTHERN CWA...THEN ALL OF AREA TUESDAY NIGHT WITH APPROACH OF COLD FRONT. WILL ADJUST POPS SLIGHTLY TO REFLECT TIMING OF FRONT...WHICH HAS BEEN CONSISTENT IN LAST COUPLE OF MESOETA RUNS. EXTENDED LOOKS FINE. PRELIMINARY GUIDANCE FOR COORDINATION PURPOSES ONLY SGF 84 70 83 67 / 10 10 20 60 JLN 88 71 85 67 / 10 10 20 60 UNO 84 70 83 66 / 10 10 20 50 VIH 74 66 82 62 / 40 30 40 70 .SGF...FLASH FLOOD WATCH TODAY MO ZONES 055>058-067>071. BROWNING
In the hours before
Special weather statement, Jun 4, 3:10 AM CDT, 1 hour 37 minutes before
MOZ055-056-067>069-040815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT MON JUN 4 2001 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF CENTRAL MEISSOURI UNTIL 300 AM CDT MONDAY MORNING HAS BEEN ALLOWED TO EXPIRE. ALTHROUGH SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA THROUGH SUNRISE...NO SEVERE THUNDERSTORMS ARE EXPECTED. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 AM CDT | Flash Flood Warning | SGF | Benton | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.